Signs Of Allergic Reaction to Penicillin

By on January 24, 2014

Penicillin allergy is an unusual immune system reaction that happens after getting the antibiotic penicillin or any other drug belongs to penicillin family.

Here are some serious signs or symptoms of allergic reaction to penicillin that everyone must consider and learn to avoid further health reactions.

Signs of penicillin allergic reaction:

Signs of penicillin allergic response may start within few minutes to many days after taking penicillin and the signs may vary from person to person. Life threatening penicillin allergy signs include:
Allergic Reaction to Penicillin

  • Skin inflammation and rashes are the major early signs associated with penicillin drug reactions. It also shows adverse effects on respiratory system.
  • Laryngitis is another penicillin allergic response you may experience right after getting penicillin drug.
  • Angioedema is a serious allergic response of penicillin that should not be neglected. Swelling of tissues beneath the skin typically on the face, lips and tongue are the symptoms of angioedema.
  • Hives characterized by extremely raised itchy spots that often come and disappear over a period of hours is one of the major signs of penicillin allergic reactions.
  • Throat tightness, coughing and itchy eyes.
  • Wheezing is a condition where a whistling noise is made while breathing is also a common sign of allergic response to penicillin.

Serious signs that might point to a life threatening condition:

Sometimes, penicillin allergic responses may be serious and life threatening. Seek immediate medical help if you are experiencing any of the following symptoms.

  • Anaphylaxis (life threatening reaction develops within one hour of getting penicillin drug)
  • Difficulty breathing, loss of consciousness, rapid or weak pulse all you need to be watched carefully.
  • Dizziness and tightness in the chest which may lead to shock and heart failure.
  • Low blood pressure, inflammation of tonsils, fatigue and even lack of awareness results if you are allergic to penicillin.
  • Severe abdominal pain or cramping
  • Diarrhea, nausea with or without vomiting, fainting and skin turning to blue are all the serious penicillin allergic responses.

All the above signs after a dose of penicillin drug are life threatening and need immediate medical care and attention.

Get the latest health Information and Health Tips from EHealthyBlog.com!

Delivered by E Healthy Blog

Leave a Reply

Your email address will not be published. Required fields are marked *

Time limit is exhausted. Please reload CAPTCHA.